Uniqueness results for the value function via direct trajectory-construction methods

Research output: Contribution to journalConference article

2 Scopus citations

Abstract

We present some new results, together with a number of particularly simple and user-friendly versions of results obtained in recent years by the author and M. Malisoff, on the uniqueness of solutions of the Hamilton-JacobiBellman equation (HJBE) for deterministic finite-dimensional optimal control problems under non-standard hypotheses. Our approach is completely control-theoretic and totally self-contained, using the systematic construction of special trajectories of various kinds, and not involving any PDE methods. We donot assume that the Lagrangian is positive, or that the dynamics is Lipschitz-continuous.

Original languageEnglish (US)
Pages (from-to)3293-3298
Number of pages6
JournalProceedings of the IEEE Conference on Decision and Control
Volume4
StatePublished - Dec 1 2003
Event42nd IEEE Conference on Decision and Control - Maui, HI, United States
Duration: Dec 9 2003Dec 12 2003

All Science Journal Classification (ASJC) codes

  • Control and Systems Engineering
  • Modeling and Simulation
  • Control and Optimization

Fingerprint Dive into the research topics of 'Uniqueness results for the value function via direct trajectory-construction methods'. Together they form a unique fingerprint.

  • Cite this